Suggest treatment for prostatitis

default
Posted on Mon, 31 Aug 2015 in General Health
Question: Hello, I will put all available information in the following two parapraphs, regarding my question. The bulk of the following is information on my original symptoms, that I asked a urologist. I then put his response, and advice, my current symptoms, etc. Thank you in advance for reading this:

Hello and good afternoon....I'm at my wits end wondering what could be wrong, and please need your help. I am a 6'3" 175 pound 43 year old male, I eat healthy, and work out every day, and do not smoke or drink. I'll do my best to decribe my symptoms and not leave anything out. I have two major symptoms that in the last few weeks have been increasingly present, and feel the symptoms are interrelated. One is that I have pain in the urethra going from the penis down the perenium, to the prostate area, and the buzzing sensation is triggered when (for example) the perenium is touched, the penis is touched. The other accompanying symptom I have is in the anal area, the tissues in the anal area are very sore, with a raw feeling to the touch. The anal soreness started slowly becoming a problem perhaps two months ago, while the buzzing feeling in the prostate began shortly after the anal soreness. I was tested for a UTI, which came back negative (the doctor I mainly focused on the UTI test and said to see a urologist--at the time I saw the doctor, I did not mention the soreness/rawness in the anal area). I have been mostly celibate for some time, and have been very careful with protection when not celibate. My last partner (with protection) was 5 months ago. I did start taking papaya seeds as a form of birth control (to lower sperm count) at the beginning of April, and noticed a few weeks after the pain in the anal/prostate area slowly started to begin. I looked at all the symptoms for colon cancer, anal cancer, and prostate cancer, and I don't seem to fit with any of those symptoms (no blood in stool or ejaculate, no blood at all in toilet, no blood on toilet paper, etc). I am getting a PSA test just in case. Urination and ejaculation are not painful, though there is some discomfort in the urethra when ejaculating, and after ejaculating, the buzzing sensation from the prostate to the urethra goes for like ten minutes after ejaculation. Urination is not difficult. Elimination/defecation is not painful, though the muscles in the anal area don't feel the same when used for such, they feel a little "swollen" at all times, when touched with the lining of the anus feels raw and very sore. I did go on a diet a January, and started eating mostly bread during the day, and partially fasting during the day, also drinking lots a black tea to stay slim, not sure if this potentially higher acid content in the stomach could have an effect. I have felt in the esophagus a feeling of the mild discomfort (feeling rather acidic) since beginning my diet in January. This is all I can think of. Can you please kindly offer some advice to me? Does it sound like I have a bacterial infection of some sort, perhaps in the anal area (given the very raw feeling)? Do you think it could be something else, perhaps related to acid content? Can you please help me? I'm at my wits end. Thank you so much for any help you can offer.
....so that is the first paragraph. I received an answer that it is likely prostatis and possibly also proctitis. I got a PSA test and it came back fine. I saw a urologist who examined me for prostatitis, and he confirmed the prostate was swollen, possibly from sitting down all the time as my job in mortgage (which is also very stressful, which can also cause prostatis) He put me on Cipro and Ibuprofrin, I've been taking it for 12 days. General symptoms seemed to have improved, as the prostate is no longer super painful during sex and ejaculation. The anal area is not quite as painful, except for when I take Cipro on an empty stomach, and when I eat very spicy foods (this seems to cause great pain at the end of the anus, unlike in the past--but perhaps this is related to spicy foods along with Cipro?) My urine is no longer darker than normal, it appears much less darker. Ejaculate also appears very white, compared to yellowed before. The buzzing sensation in the urethra feels less in intensity, but is still there fairly constantly. There is intermittent pain in the anal area, only the tissues at and near the very end of the anus--for several days after taking Cipro the pain seemed to go away, then the last two days after eating lots of spicy foods, the pain noticeable returned. Can eating spicy foods with Cipro cause this pain? I'm wondering why there is such pain, is it related to the apparent infection in the prostate? They prostate issue and pain in the anal area seemed to have arrive together. Can this anal pain be related to something separate from the infection? Could I have proctitis? Is there anything I can perhaps do to help treat this? Thank you very much for reading this.
doctor
Answered by Dr. Suresh Heijebu 2 hours later
Brief Answer:
Possible Prostatitis and Proctitis.

Detailed Answer:
Hi Sir,

I understand your concern.

Yes possibly all your symptoms are directly related to Prostatitis.

Proctitis can result from Prostatitis and vice versa.

Food habits rarely contribute to these issues.

These symptoms/issues result from frequent sexual encounters.

Pertaining to pain referred to urethra,prostatitis can cause this.

Additionally kidney stones can also lead to penile pain.

Hence I advise you to get a complete Renal and Scrotal Ultrasound.

Cipro alone is not enough to treat this infection.

Additionally Tab Gudcef CV is also needed to treat your symptoms.

Complete Urine examination is needed to document the changes in infection.

Post your further queries if any.

Thank you.




Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Suresh Heijebu 29 hours later
Hello and good morning....thank you very much for your answers. I please have a follow up question, which I'll be happy to separate:

1) I've been mostly celibate for the last six months, but usually ejaculate on my own about once or twice a day. Can simple, routine masturbation still cause prostatitis and proctitis?

2) I really don't have any pain in the urethra, just a buzzing feeling only. Is this buzzing feeling likely due to an infection?

3) Most all of the pain I feel is in the prostate feeling swollen, and in the anal tissues. The cipro over the last 13 days seems to be improving these symptoms by about half, though the buzzing feeling is still constant. Is this why Tab Gudcef CV should also be used, to treat these remaining symptoms?

4) Please, specifically why do you feel Cipro is not enough to treat my symptoms?

5) My last 3 urinalyses came back normal, that is, no infection present. Why should I get a new urinalysis? Might it tell us something?

6) If I don't have penile pain, should I still get checked for kidney stones? (I usually drink 3 chai teas a day, but have not passed any stones, and drink lots of water)

Thank you so much, my friend....I very much appreciate your opinions and your super expertise.....may your day be the very best... XXXXXXX
doctor
Answered by Dr. Suresh Heijebu 31 hours later
Brief Answer:
Relevant answers provided.

Detailed Answer:
Hello XXXXXXX

I have gone through your queries and understand your concern.

1.Routine masturbation will not cause prostatitis or proctitis.

2.Buzzing sensation could possibly relate to presence of infection.

3.Yes sir ,this was the reason I added Gudcef CV,to offer complete resolution of symptoms.

4.Cipro alone cannot combat both proctitis and prostatitis.It has limited activity to combat prostatitis alone.

5.New Urine analysis post dual antibiotic therapy is a mandate.This will help us to mitigate new changes if any also help us to document full resolution both in terms of pus cell count and symptoms.

6.Usually infection can complicate stone formation.And any penile pain can reflect stone in the ureters or bladder.Hence it is safe to rule out stones.

Post your further queries if any.

Thank you.




Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Suresh Heijebu

General & Family Physician

Practicing since :2010

Answered : 3657 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Medical Topics ,  

Recent questions on  Proctitis

doctor1 MD

My doctor suggested I take Ratinidine and I think Darolac-Z i have been having digestion problems in India. I am not sure if its Daraloc-Z or...

doctor1 MD

Painful bowel movements with pale yellow fluffy loose stools . That cause abdominal cramping especially in the pelvis area. It also causes pressure...

doctor1 MD

I HAvE been DIagnosed wTh proctitis 5 weeks Ago and hpylori I took antibiotics foR 1 week and was given lamsoprozale And suppoSitarieS its been 5...

doctor1 MD

I have been suffering from sticky/mushy stools for a few months and I now have a dull ache on the right hand side that comes and goes (about a...

doctor1 MD

Please Help! I'm a 27 yr old female. I had anal intercourse 10 days ago. I have not had a bowel movement since. I am in a lot off pain an...

doctor1 MD

Hi Please find my Colonscopy report. I just want to know whether can I go for sitz bath( hot water bath). I am just afraid whether the redness...

doctor1 MD

Hi Sir, I have IBS . My doctor's has prescribed me to take Isabghol at nyt. I just wanna know what is the ryt time to take it at nyt, I mean should...

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2